MAUDE Adverse Event Report: ARTHREX, INC. KNOTLESS TENSIONTIGHT BUTTON IMPLANT SYS; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. KNOTLESS TENSIONTIGHT BUTTON IMPLANT SYS; NON-DEGRADABLE FIXATN FASTENER
Model Number KNOTLESS TENSIONTIGHT BUTTON IMPLANT SYS
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On 11/23/2021, it was reported by a facility representative via e-mail that a ar-2350 implant system suture pulled through.This occurred during a subpectoral biceps tenodesis, when the surgeon began using the tensiontight button implant system he used the loop and tack stitch method as demonstrated through the technique guide after completing the pass of the #5 fiberlink through the bicep tissue the surgeon pulled thension to remove all slack in the suture and the suture pulled through causing him to lose the bicep tendon as it retracted down into the arm.The surgeon was unable to use the system to complete the case, he ended up utilizing another tenodesis method and was able to complete the surgery.Additional information requested.Additional information provided on 11/23/2021 : the procedure being performed was a subpectoral biceps tenodesis.There was no instrument used to prepare the bone socket as the suture pulled through the tendon prior to that step of the procedure.The suture was fully retrieved from the patient.The bone quality of the patient is unknown.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used when tensioning the sutures.

Brand Name
KNOTLESS TENSIONTIGHT BUTTON IMPLANT SYS
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19350371
Report Number1220246-2024-03485
Device Sequence Number12615594
Product Code MBI
UDI-Device Identifier00888867301924
UDI-Public00888867301924
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K202444
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberKNOTLESS TENSIONTIGHT BUTTON IMPLANT SYS
Device Catalogue NumberAR-2350
Device Lot Number10893941
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2021
Initial Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown